For A Diabetic, On Insulin And Oral Hypoglycemics, In Case Of Sudden Episode Of Hyperglycemia, Any Way To Reduce Sugar Urgently Without Medical Help?
What do you mean by sudden hyperglycaemia? In general, hyperglycaemia itself has no serious short-term symptoms. All the damage is long term. For the short term, take your oral medication or some short acting insulin and pee out the excess sugar. If the hyperglycaemia (plus lack of insulin and low water) is causing severe acute symptoms like feverish feeling, dehydration or difficulty thinking, this is possibly ketoacidosis and is serious. It is too late for a blood sugar reduction, rather it is time for an ambulance or at least a trip to the hospital. In the United States, most doctors will give you a sliding scale that tells you how many units of insulin to inject at various blood sugar levels. If your sugars are over 300 mg/dl (16–17 mmol/L), usually you’ll be told to call in to an advice nurse. Most emergency rooms would treat blood sugar levels that high if you come in—but if you don’t have insurance, that’s $5000 or more for a few units of insulin. I can’t tell you that a few units of insulin will take care of the problem for you, but if my sugars were 300+, and maybe once a year they are, that’s what I do for myself. Continue reading >>